Drought, Vilas
- When
- April 13, 6:00 AM CST to April 30, 11:59 PM CST
- Where
- Vilas forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.053, -89.515 (the zone’s center; the record gives no point)
Conditions across parts of north-central Wisconsin were designated severe drought (D2). This was due to the lack of rainfall, combined with above normal temperatures and near-record to record low stream flow levels in that area.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Conditions across parts of north-central Wisconsin were designated severe drought (D2). This was due to the lack of rainfall, combined with above normal temperatures and near-record to record low stream flow levels in that area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Apr 13, 2:56 AM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 356 AM CDT TUE APR 13 2010 .SHORT TERM...SCATTERED SHOWERS WERE OCCURRING ACROSS CENTRAL AND EAST CENTRAL WISCONSIN AT 09 UTC AS THE RESULT OF THE COMBINED EFFORTS OF AN UPPER JET AND LOW LEVEL WARM ADVECTION. FORCING FOR SHOWERS GRADUALLY SHIFTS SOUTH EARLY TODAY. ANOTHER CHANCE OF SHOWERS LATE IN THE AFTERNOON IN THE NORTH AS A LOW LEVEL JET STRENGTHENS ACROSS THAT AREA. UPPER RIDGE AXIS BUILDS ACROSS THE REGION TONIGHT AND EARLY WEDNESDAY...SO IT SHOULD BE DRY FOR THAT PERIOD. SURFACE FRONT APPROACHES NORTH CENTRAL WISCONSIN WEDNESDAY AFTERNOON ALONG WITH A CHANCE OF SHOWERS. HIGHS TODAY SHOULD BE MOSTLY IN THE 50S DUE TO CLOUD COVER AND EASTERLY FLOW FROM THE LAKE. MUCH WARMER WEDNESDAY WITH LESS CLOUDS AND WARM ADVECTION. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. MODELS SHOWED THE UPPER RIDGE AXIS OVER THE CENTRAL CONUS SHIFTING EAST OF WISCONSIN BY 18Z WEDNESDAY. A CLOSED 500MB LOW WAS THEN SHOWN PASSING NORTH OF WISCONSIN ALONG WITH A SURFACE LOW PRESSURE SYSTEM. THE SURFACE LOW WILL DRAG A COLD FRONT THROUGH THE STATE AND BRING A CHANCE OF SHOWERS AND SOME THUNDERSTORMS TO THE AREA WEDNESDAY NIGHT AND THURSDAY. ANOTHER UPPER RIDGE WAS FORECAST TO MOVE INTO THE REGION AS THE LOW DEPARTS...AND SURFACE HIGH PRESSURE EXPANDS ACROSS WISCONSIN. THIS WILL KEEP THE AREA DRY THROUGH EARLY NEXT WEEK. TEMPERATURES AHEAD OF THE FRONT SHOULD BE WELL ABOVE NORMALS...BUT SHOULD ONLY FALL TO AROUND NORMAL AFTER THE FRONT HAS PASSED. && .AVIATION...VFR WEATHER EXPECTED THROUGH WEDNESDAY...THOUGH THERE WILL BE SCATTERED SHOWERS TODAY. CLOUD BASES ARE GENERALLY IN THE VFR RANGE EVEN WHERE THERE ARE SHOWERS...THOUGH LOCAL MVFR CIGS POSSIBLE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/MG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 556 AM CDT TUE APR 13 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 556 AM CDT TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-141100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 556 AM CDT TUE APR 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY. IT IS TOO EARLY TO DETERMINE IF THEY MIGHT BE SEVERE.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222224, 222225, 222226.